Try it
Psychiatry · Psychopharmacology
Sample itemWhat syndrome may result from excess serotonergic medication effects?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Serotonin syndrome
Serotonin syndrome causes neuromuscular hyperactivity, autonomic instability, and altered mental state after excess serotonergic activity or drug interactions.
Option by option
A. Alcohol withdrawal
Alcohol withdrawal follows cessation after dependence.
B. Neuroleptic malignant syndrome
Neuroleptic malignant syndrome follows dopamine blockade and rigidity.
C. Serotonin syndrome (correct)
Correct: serotonergic excess causes serotonin syndrome.
D. Delirium tremens
Delirium tremens is severe alcohol withdrawal delirium.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Psychiatry questions
- PsychopharmacologyLithium use during the first trimester of pregnancy is associated with which congenital…
- PsychopharmacologyWhich antipsychotic requires regular blood counts because of the risk of agranulocytosis?
- PsychopharmacologyA woman stable on lithium for bipolar disorder is started on a thiazide diuretic for hyp…
- PsychopharmacologyA 24-year-old woman with depression and a history of binge eating and purging asks for a…